Talk

Advanced search

Here some suggested organisations that offer expert advice on SN.

Users of melatonin could you advise please.

(6 Posts)
OuchPassVodka Tue 20-Sep-11 13:20:40

Ds has been having 2mg melatonin/night for the last year two years now. At the end of the last school term he was really struggling to sleep so we were advised to go up to the precribed dose of 4mg/night. This helped but left him incredibly lethargic. We reduced him back down to 2mg as he was just too tired to do anything during the day on the increased amount. However, he is still struggling with engery levels during the day. He has been back on the lower amount for over a month now.

Is it possible that the need for the meletonin has actually reduced and he may no longer need it? has anyone ever found this to be the case? Is it worth trying him without the melatonin for a month to see if this is the case?

TIA.

Debs75 Tue 20-Sep-11 13:28:41

DS is on Melatonin, has been for a year now. We did have a blip a few months ago where he just wasn't falling asleep and it was like pre-melatonin. We did try upping the dose but it wasn't working so we stayed at 2mg and all is well again.

When he was first prescribed we were told that sometimes thy just need the melatoning to kick start them into a routine and sometimes a low dose for a short while can be all that is needed. We have had nights were ds has slpet well without taking the melatonin so it can sometimes be a bit hit and miss.

If you can handle the thought of a month with sleepless nights then yes try him without melatoning and see what happens. If he doesn't need it then that would be better then having to mess with doses.

HTH and good luck

logi Tue 20-Sep-11 14:16:03

Hi my son been on the same amount for a while and i have tried on some nights to not give it to him but he finds it very hard to try and sleep by himself,so we usually resort to giving it to him.

You could give it a try...also when we have increased it we didnt do it by 2mls only by a tiny amount .not even half a ml.

Doubling it was probably a bit too much which is why he was drowsy

OuchPassVodka Tue 20-Sep-11 14:24:44

Unfortunately as he is on tablet form and they are only made in 2mg capsules there wasn't much else we could do. Will try without the melatonin. Although, it is possible there is a psychological effect as he knows he has it and remembers the difficulties prior to it. Will see what happens. thank you.

Debs75 Tue 20-Sep-11 15:35:29

We put ours in a drink which makes it easier to add or decrease it. Will he take half a tablet?

OuchPassVodka Tue 20-Sep-11 16:08:21

Capsules so either open and disolve or swallow whole (which he prefers and has just switched to). It's not going to be very precise to split it. But definetly something else to consider.

Actually could the change over in how he takes the meds be part of the problems?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now